MAUDE Adverse Event Report: LIVANOVA CANADA CORP. CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE

LIVANOVA CANADA CORP. CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE
Model Number CNA21
Medical Device Problem Code Material Too Rigid or Stiff (1544)
Health Effect - Clinical Code Stenosis (2263)
Date of Event 11/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device explant not reported.
 
Event or Problem Description
On (b)(6) 2018, a patient received an aortic valve replacement and a crown prt cna21 was implanted.A concomitant mitral valve replacement was performed and a pericarbon more 27mm mitral valve was implanted.2 months after the implant the patient's aortic valve became stenotic and the leaflets were reported to be thickened and non-moving.It was reported there was a large amount of vegetation around the annulus.The pericarbon valve was working fine.No additional information received.
 
Additional Manufacturer Narrative
The manufacturing and material records for the crown prt aortic pericardial heart valve, model # cna21, s/n # (b)(6), as they pertain to the reported event, were retrieved and reviewed by quality engineering at livanova canada corp.The results confirmed that this valve satisfied all material, visual, and performance standards required for a crown prt aortic pericardial heart valve at the time of manufacture and release.
 
Additional Manufacturer Narrative
The manufacturer received additional information on jan.29, 2019 identifying no further information would be provided by the site and the device was not available for return.Because the device was not returned and due to the limited event information and patient information the root cause of the reported stenosis and vegetation cannot be determined at this time.If the vegetation was resultant of an endocarditis is not likely the endocarditis was caused by any valve related factors based on the confirmation of the device sterilization in the device history record review.If an infective microorganism was present on the tissue valve before sterilization, it would be killed very easily by the manufacturers liquid chemical sterilant.The sterilant contains a mixture of glutaraldehyde, formaldehyde and alcohol, all of which are highly effective against infective microorganisms.The manufacturer has validated this liquid chemical sterilization process with spore forming bacillus atrophaeus, which is the most resistant microorganism known for aldehydes.In addition, the sterile packaging solution used for shipment of mitroflow valves is a 4% formaldehyde solution; the valves remain in this extremely antimicrobial solution until they are opened during surgery.Therefore, it is not conceivable that an infective microorganism could survive on a valve exposed to the manufacturers sterilant, or the packaging solution.However, the root cause of the issue cannot be determined at this time.If the manufacturer receives additional information in the future the investigation will be reassessed.

Brand Name
CROWN PRT PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
LIVANOVA CANADA CORP.
5005 north fraser way
burnaby, bc
MDR Report Key8182726
Report Number3004478276-2018-00369
Device Sequence Number2024471
Product Code LWR
UDI-Device Identifier00896208000511
UDI-Public(01)00896208000511(240)CNA21(17)230430
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberCNA21
Device Catalogue NumberCNA21
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/26/2018
Supplement Date Received by Manufacturer01/03/2019
01/28/2019
Initial Report FDA Received Date12/19/2018
Supplement Report FDA Received Date01/28/2019
01/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age62 YR